PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Optimal mean value estimates beyond Vinogradov's mean value theorem

Volume 200 / 2021

Julia Brandes, Trevor D. Wooley Acta Arithmetica 200 (2021), 149-182 MSC: 11L15, 11D45, 11L07, 11P55. DOI: 10.4064/aa200824-9-3 Published online: 20 July 2021


We establish improved mean value estimates associated with the number of integer solutions of certain systems of diagonal equations, in some instances attaining the sharpest conjectured conclusions. This is the first occasion on which bounds of this quality have been attained for Diophantine systems not of Vinogradov type. As a consequence of this progress, whenever $u \ge 3v$ we obtain the Hasse principle for systems consisting of $v$ cubic and $u$ quadratic diagonal equations in $6v+4u+1$ variables, thus attaining the convexity barrier for this problem.


  • Julia BrandesMathematical Sciences
    University of Gothenburg
    and Chalmers Institute of Technology
    412 96 Göteborg, Sweden
  • Trevor D. WooleyDepartment of Mathematics
    Purdue University
    150 N. University Street
    West Lafayette, IN 47907-2067, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image